cardio-thorasic surgeon removed large (over 2") mass and did biopsy of nodules. he tells me mass is cancer and has spread to nodules. he told me that this is the only surgery for her and to get an oncologist.
the oncologist appointment is in about a week.
question: my mom developed some little red dots on her chest. can't find on the internet anyone who say it's related. i'm hoping it just has something to do with the tubes they put in her after surgery (hospital stay 4 days).
also her mind is great but sometimes she says things that don't make sense. she'll say my dad told her he needs surgery and when I ask my dad he says he never said that.
again I checked the internet and i'm told symtom is forgetfulnes. this episode maybe do to too much anesthesia? when they took her all the anesthesia tube she was so doped up she didn't recognize me at the time.
Without examining your mother, it is not possible for me to say whether or not her skin dots are related to her recent surgery.
It is unlikely that a brief period of anesthesia has permanently affected your mother's memory. There are many causes of memory loss, and the most common cause in older patients is the onset of dementia (either Alzheimer's disease, or other causes of dementia). If there has been a rapid and dramatic change in your mother's memory function, then an MRI or CT scan of the brain should be performed to rule-out stroke, or gthe spread of her cancer to the brain.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Lung Cancer , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.